Purple Fentanyl, Heroin Suspected in Overdoses
A number of overdoses and overdose deaths in Guelph have potentially been linked to purple fentanyl and purple heroin.
Wellington-Dufferin-Guelph Public Health says over the last few days three people have died of suspected drug overdoses and two were reversed.
They are warning it could be caused from purple fentanyl and purple heroin reportedly in the city.
Rita Isley, with Wellington-Dufferin-Guelph Public Health, says fentanyl and heroin are often mixed with other substances so it’s difficult to pinpoint the ingredients in the drugs.
Guelph police say they’re aware of the drug’s presence in the city.
“Purple heroin is new to this region,” says Sergeant Chris Probst with Guelph Police Service. “It’s very concerning … and it’s very important for people to realize we do have an overdose prevention site.”
Since the overdose prevention site was opened at the beginning of May, public health says they have seen a significant increase in the number of drug users visiting the facility.
Isley says last week one user had taken a drug but went to the facility for treatment when they realized they were overdosing.
She’s urging drug users have a naloxone kit, a drug that reverses opioid overdoses, on hand and to never use drugs alone.
The overdose prevention site is located downtown at the Guelph Community Health Centre and is open seven days a week from 10 a.m. to 5 p.m.